Idaho, 2014

Wildfire in Idaho, July 4, 2014

July 4, 2014 · NWS PIH · 1 event in 1 county or zone

A fire started around 6 pm west of Chubbuck on the Fort Hall Indian Reservation. Several people were evacuated from homes on North Laughran Road between West Tyhee and West Siphon.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

A fire started around 6 pm west of Chubbuck on the Fort Hall Indian Reservation. Several people were evacuated from homes on North Laughran Road between West Tyhee and West Siphon. 35 homes were threatened but the fire was contained by 10 pm with no damage occurring.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 4, 12:58 PM MST, 4 hours 2 minutes earlier.

Area forecast discussion, Jul 4, 12:58 PM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
158 PM MDT FRI JUL 4 2014

.DISCUSSION...SATELLITE IMAGERY SHOWS SOME INSTABILITY WHERE A
MINOR WAVE CROSSING WESTERN MONTANA TRAILS SOUTH THROUGH GILMORE AND
THE LEMHI RANGE. NO THUNDERSTORMS YET...AND THE DISTURBANCE WILL BE
JUST NIPPING MONIDA PASS AREA IN ANOTHER COUPLE OF HOURS. THE OTHER
AREA IS A THIN CONVECTIVE LINE FROM NEAR ROGERSON TO THE SOUTH SIDE
OF POCATELLO. THE WAVE IN WESTERN MONTANA ALSO EXTENDS SOUTH TO NEAR
ROGERSON TO INTERSECT THIS LINE. SIMILAR STORY...SATELLITE DERIVED
WINDS SHOW SOME MID LEVEL CONVERGENCE...BUT NO THUNDERSTORMS SO FAR
AND GIVEN ANOTHER COUPLE OF HOURS...WILL BE APPROACHING THE WYOMING
LINE. BY THIS EVENING AND FIRE WORKS TIME...THREAT OF THUNDERSTORMS
SHOULD BE OVER.

MONSOON MOISTURE REMAINS DOWN IN ARIZONA ON THE SOUTH SIDE OF A
BROAD AND FLAT HIGH PRESSURE RIDGE. THROUGH TUESDAY...MODELS KEEP US
IN DRY AIR. WEDNESDAY AND THURSDAY MIGHT SEE SOME OF THAT UNSTABLE
AIR WORK NORTH TO IDAHO. THE 12Z RUN OF THE GFS MODEL GOT A LITTLE
DRIER. TRYING TO TIME AN EASTERLY WAVE SOUTH OF THE RIDGE 5 DAYS OUT
IS DIFFICULT. FOR NOW LEFT A SLIGHT CHANCE OF THUNDERSTORMS IN THE
FORECAST FOR WEDNESDAY AND THURSDAY. BESIDES...MODELS SHOW A TROUGH
WORKING THROUGH WASHINGTON STATE ABOUT THAT TIME. RS

&&

.AVIATION...TERMINALS EXPECTED TO REMAIN VFR THROUGH PERIOD.
THUNDERSTORMS REMAIN A POSSIBILITY THIS AFTERNOON/EVENING...BUT
SHOULD REMAIN CONFINED TO THE SOUTHEAST HIGHLANDS.  HINSBERGER
&&

.FIRE WEATHER...ISOLATED DRY THUNDERSTORMS ARE POSSIBLE OVER THE
SOUTHEAST HIGHLANDS THIS AFTERNOON/EVENING. TOMORROW...A DRY COLD
FRONT WILL DROP OUT OF THE CENTRAL MOUNTAINS. THIS WILL RESULT IN
GUSTY SURFACE WINDS ACROSS THE SNAKE PLAIN. SPC OUTLOOK SUPPORTS
ELEVATED FIRE RISK TOMORROW ACROSS THE UPPER SNAKE PLAIN.
COMBINATION OF WINDS AND LOW HUMIDITY WILL BRING THE FIRST RED FLAG
WARNING TO SOUTHEAST IDAHO OF THE YEAR AS FUELS BELOW 5500 FT ARE
CRITICAL. BEYOND TOMORROW...DRY CONDITIONS WILL PERSIST WITH NO
SIGNIFICANT WINDS EXPECTED. MODELS ARE HINTING AT THE RETURN OF
MONSOON MOISTURE WEDNESDAY MEANING A RETURN OF ISOLATED
THUNDERSTORMS TO THE FORECAST.
HINSBERGER
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT SATURDAY BELOW 5500 FEET
FOR THE IDZ410.

&&

In the hours before

Special weather statement, Jul 4, 1:44 PM MST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
244 PM MDT FRI JUL 4 2014

IDZ022-042130-
CASSIA ID-
244 PM MDT FRI JUL 4 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO

UNTIL 330 PM MDT

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF IDAHOME..MOVING NORTHEAST AT
15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN CASSIA COUNTY...
  RURAL NORTHEASTERN CASSIA COUNTY...

LAT...LON 4257 11311 4236 11301 4226 11330 4241 11344
TIME...MOT...LOC 2043Z 236DEG 14KT 4239 11327

RS
Special weather statement, Jul 4, 3:28 PM MST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
428 PM MDT FRI JUL 4 2014

IDZ021-023-042315-
BINGHAM ID-POWER ID-BANNOCK ID-
428 PM MDT FRI JUL 4 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
  SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO

UNTIL 515 PM MDT

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF POCATELLO..MOVING NORTHEAST AT 15
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   POCATELLO...
   CHUBBUCK...

LAT...LON 4279 11262 4291 11263 4305 11237 4284 11227
TIME...MOT...LOC 2228Z 246DEG 15KT 4288 11256

HEDGES

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lower Snake River Plain

When
July 4, 5:00 PM MST to 10:00 PM MST
Where
Lower Snake River Plain forecast zone
Reported by
Newspaper

A fire started around 6 pm west of Chubbuck on the Fort Hall Indian Reservation. Several people were evacuated from homes on North Laughran Road between West Tyhee and West Siphon. 35 homes were threatened but the fire was contained by 10 pm with no damage occurring.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2014Every state in 2014This day in weather historyWarnings in Idaho, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537377.